×

zbMATH — the first resource for mathematics

Oscillation of linear Hamiltonian systems. (English) Zbl 1008.37032
Summary: We establish new oscillation criteria for linear Hamiltonian systems using monotone functionals on a suitable matrix space. In doing so we develop new criteria for oscillation involving general monotone functionals instead of the usual largest eigenvalue. Our results are new even in the particular case of selfadjoint second-order differential systems.

MSC:
37J05 Relations of dynamical systems with symplectic geometry and topology (MSC2010)
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34A30 Linear ordinary differential equations and systems
PDF BibTeX Cite
Full Text: DOI
References:
[1] G. J. Butler and L. H. Erbe, Oscillation results for second order differential systems, SIAM J. Math. Anal. 17 (1986), no. 1, 19 – 29. · Zbl 0583.34027
[2] G. J. Butler and L. H. Erbe, Oscillation results for selfadjoint differential systems, J. Math. Anal. Appl. 115 (1986), no. 2, 470 – 481. · Zbl 0588.34025
[3] G. J. Butler, L. H. Erbe, and A. B. Mingarelli, Riccati techniques and variational principles in oscillation theory for linear systems, Trans. Amer. Math. Soc. 303 (1987), no. 1, 263 – 282. · Zbl 0648.34031
[4] Ralph Byers, B. J. Harris, and Man Kam Kwong, Weighted means and oscillation conditions for second order matrix differential equations, J. Differential Equations 61 (1986), no. 2, 164 – 177. · Zbl 0609.34042
[5] W. A. Coppel, Disconjugacy, Lecture Notes in Mathematics, Vol. 220, Springer-Verlag, Berlin-New York, 1971. · Zbl 0224.34003
[6] Lynn H. Erbe, Qingkai Kong, and Shi Gui Ruan, Kamenev type theorems for second-order matrix differential systems, Proc. Amer. Math. Soc. 117 (1993), no. 4, 957 – 962. · Zbl 0777.34024
[7] P. Hartman, Self-adjoint, non-oscillatory systems of ordinary second order, linear differential equations, Duke Math. J., 24 (1957), 25-36. · Zbl 0077.08701
[8] Don B. Hinton and Roger T. Lewis, Oscillation theory for generalized second-order differential equations, Rocky Mountain J. Math. 10 (1980), no. 4, 751 – 766. · Zbl 0485.34021
[9] Werner Kratz, Quadratic functionals in variational analysis and control theory, Mathematical Topics, vol. 6, Akademie Verlag, Berlin, 1995. · Zbl 0842.49001
[10] Man Kam Kwong and Hans G. Kaper, Oscillation of two-dimensional linear second-order differential systems, J. Differential Equations 56 (1985), no. 2, 195 – 205. · Zbl 0571.34024
[11] Fanwei Meng, Jizhong Wang, and Zhaowen Zheng, A note on Kamenev type theorems for second order matrix differential systems, Proc. Amer. Math. Soc. 126 (1998), no. 2, 391 – 395. · Zbl 0891.34037
[12] Angelo B. Mingarelli, On a conjecture for oscillation of second-order ordinary differential systems, Proc. Amer. Math. Soc. 82 (1981), no. 4, 593 – 598. · Zbl 0487.34030
[13] Allan Peterson and Jerry Ridenhour, Oscillation of second order linear matrix difference equations, J. Differential Equations 89 (1991), no. 1, 69 – 88. · Zbl 0762.39005
[14] William T. Reid, Sturmian theory for ordinary differential equations, Applied Mathematical Sciences, vol. 31, Springer-Verlag, New York-Berlin, 1980. With a preface by John Burns. · Zbl 0459.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.